Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 435, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 22, 2011, 2:20 PM EDT for Alleghany County, Ashe County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2011, 2:20 PM EDT (18:20 UTC)
- Expired
- Jul 22, 2011, 3:01 PM EDT
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Ashe County, NC
The radar
The Roanoke radar (KFCX), 120 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2055 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421
WUUS51 KRNK 221820
SVRRNK
NCC005-009-221915-
/O.NEW.KRNK.SV.W.0435.110722T1820Z-110722T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT FRI JUL 22 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
EASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 315 PM EDT.
* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR OTHELLO...OR NEAR GLENDALE
SPRINGS...AND MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
OTHELLO...
MOUNT JEFFERSON...
JEFFERSON...
WAGONER...
SCOTTVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3656 8139 3648 8121 3637 8133 3636 8137
3634 8137 3629 8142 3637 8156
TIME...MOT...LOC 1821Z 215DEG 8KT 3638 8143
$$
RCS2 follow-up statements
493
WWUS51 KRNK 221837
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
237 PM EDT FRI JUL 22 2011
NCC005-009-221915-
/O.CON.KRNK.SV.W.0435.000000T0000Z-110722T1915Z/
ALLEGHANY NC-ASHE NC-
237 PM EDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR WESTERN ALLEGHANY AND EASTERN ASHE COUNTIES...
AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAGONER...OR NEAR
GLENDALE SPRINGS...DRIFTING NORTH AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
OTHELLO...
WAGONER...
SCOTTVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3656 8139 3648 8121 3637 8133 3636 8137
3634 8137 3629 8142 3637 8156
TIME...MOT...LOC 1836Z 202DEG 4KT 3639 8142
$$
RCS183
WWUS51 KRNK 221901
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
301 PM EDT FRI JUL 22 2011
NCC005-009-221912-
/O.CAN.KRNK.SV.W.0435.000000T0000Z-110722T1915Z/
ALLEGHANY NC-ASHE NC-
301 PM EDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ALLEGHANY AND EASTERN
ASHE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3656 8139 3648 8121 3637 8133 3636 8137
3634 8137 3629 8142 3637 8156
TIME...MOT...LOC 1902Z 202DEG 4KT 3642 8141
$$
RCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 10:19 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 22, 10:19 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1019 AM EDT FRI JUL 22 2011
.SYNOPSIS...
IT IS GOING TO STAY HOT FOR ANOTHER COUPLE OF DAYS WHILE THE RIDGE
STAYS AROUND. A FRONT IS POISED TO SINK SOUTH INTO THE GREAT LAKES
AND OHIO VALLEY LATE THIS WEEKEND SENDING THE RIDGE FURTHER
SOUTHWEST. THIS FRONT IS GOING TO SWING THROUGH OUR REGION EARLY
NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
H85 TEMP FROM 12Z RAOB WAS A DEGREE WARMER THAN YESTERDAY SO MAX T
MIGHT BE A LITTLE WARMER TODAY...BUT OVERALL EXPECTING SIMILAR
HIGH TEMPS WITH 100F ATTAINABLE AT ROA/LYH/DAN. NO CHANGES TO
CURRENT HAZARDS ALTHOUGH GETTING 3HRS OF GREATER THAN 110F HEAT
INDEX IS GOING TO BE TOUGH WITH REGARDS T THE EXCESSIVE HEAT
WARNING. MORE LOW CLDS ACROSS SE WEST VA THIS AM THAN YESTERDAY
MAY KEEP LWB/BLF A FEW DEGREES COOLER TODAY. ALTHOUGH SLIGHT BEST
CHC FOR STORMS WILL BE ACROSS NW NC...WHICH CAN PRODUCE QUICK
HEAVY RAINFALL.
PREV DISC...
GOING WITH A BLEND OF THE GFS/ECMWF THIS PERIOD. CURRENT HEADLINES
FOR HEAT TO STAY IN AS IS. THINK CRITERIA FOR EXCESSIVE HEAT WARNING
TO MAINLY BE REACHED ACROSS ERN BUCKINGHAM COUNTY...BUT NOT GOING TO
DROP THE OTHER COUNTIES...GIVEN THE MARGINAL FLUCTUATIONS IN LOCAL
DEWPOINTS.
OTHERWISE...THIS SHOULD BE THE HOTTEST DAY OF THE PERIOD. THE ONLY
ISSUE FOR HIGH TEMPS IN THE WEST COULD BE FROM CONVECTION THAT WILL
FIRE UP ALONG THE APPS BY MIDDAY AS THE WEAK VORT ACROSS KY/TN THIS
MORNING STARTS TO WORK BACK EAST TOWARD WV THIS AFTN. THIS SHOULD
WEAKEN THE CAP ENOUGH FOR SCT STORMS TO FORM. SLOW MOVING STORMS
WILL BRING POTENTIAL FOR ISOLATED FLOODING CONCERNS WITH PWATS
140-150 PERCENT OF NORMAL.
WILL KEEP ISOLATED POPS AS FAR EAST AS THE BLUE RIDGE...WITH POPS
TAPERING OFF TONIGHT WITH LOSS OF HEATING...ALTHOUGH COULD SEE SOME
CONVECTION ALL NIGHT ACROSS THE WV MTNS/FAR SW VA WITH THAT WEAK
UPPER VORT LINGERING IN THIS HUMID AIRMASS.
FOR HIGHS TODAY...LEANED TOWARD OUR LOCAL MOS...UNDERCUTTING MAV/MET
BY A DEGREE OR TWO. RECORD HIGHS LOOK POSSIBLE AT BLUEFIELD FOR
SURE. THE REST...NOT QUITE. SEE CLIMATE SECTION BELOW.
TONIGHT SHOULD BE MUGGY WITH LOWS IN THE UPPER 60S TO MID 70S
ONCE AGAIN.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
DURING THIS PORTION OF THE FORECAST...ANTICIPATE A RETROGRESSION OF
THE UPPER RIDGE TO THE SOUTH CENTRAL U.S. THIS WILL ALLOW FOR TREND
FOR DISTURBANCES MOVING WITHIN THE NORTHWEST FLOW ON THE NORTHEAST
SIDE OF THE RIDGE TO HAVE A BETTER CHANCE TO IMPACT OUR REGION WITH
ASSOCIATED SHOWERS AND STORMS. ALSO...THE PREVAILING 850 MB FLOW
WILL TAKE ON MORE OF A SOUTHWEST FETCH INTO OUR REGION WITH GULF OF
MEXICO ORIGINS. THIS ALSO PAINTS A PICTURE OF A PATTERN WITH BETTER
CHANCES OF MOISTURE LADEN SHOWERS AND STORMS OVER THE
WEEKEND...ESPECIALLY OVER THE MOUNTAINS. WE ANTICIPATE MONDAY TO
HAVE THE GREATEST POTENTIAL FOR SHOWERS AND STORMS AS A COLD FRONT
MOVES INTO THE REGION. TEMPERATURES WILL TREND ONLY SLIGHTLY COOLER
THROUGH THE WEEKEND...BUT STILL AT LEAST FIVE TO TEN DEGREES ABOVE
NORMAL...AND HEAT INDEX VALUES AT OR ABOVE 105 IN THE FAR EASTERN
PART OF THE AREA ON SATURDAY. ON MONDAY...TEMPERATURES WILL BE JUST
SLIGHTLY WARMER THAN NORMAL WITH MORE CLOUD COVER AND PRECIPITATION
ACROSS THE AREA.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
THE FRONTAL BOUNDARY SHOULD DIP INTO THE CAROLINAS
TUESDAY/WEDNESDAY...FOLLOWED BY COOLER HIGH PRES RIDGING IN FROM
THE NORTH. DRIER AIR SHOULD PUSH IN FROM THE NORTH BEHIND THE
FRONT ON TUESDAY...AND ESPCLY ON WEDNESDAY WITH THE HIGH WEDGED IN
FROM THE NORTH. HELD ON TO LOW POPS IN THE SOUTHEAST TUESDAY GIVEN
THE POTENTIAL FOR SLOWER TIMING. KEPT ISOLD CONVECTION FOR MIDWEEK
WITH SLOW WARM UP. LEANED TOWARDS HPCGUIDE FOR TEMPERATURES WHICH
WAS GENERALLY A BLEND OF ECMWF AND ECMWF ENSEMBLE MEANS.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
DENSE FOG AND LOW CLOUDS AFFECTING THE MTN TAF SITES BLF/LWB/BCB
THIS MORNING SHOULD CLEAR OUT BETWEEN 12Z AND 15Z...WITH THE
HAZE/FOG OUT EAST CLEARING BY 13-14Z.
THE SKY WILL REMAIN RATHER HAZY TODAY...WITH THE BEST THREAT OF
STORMS STAYING IN THE MTNS. HAVE THROWN IN CB AT LWB/BLF AND
SHOULD SEE SOME BKN CIGS AT TIMES AROUND 4-5KFT AT BLF/LWB IN THE AFTN.
THE THREAT FOR TSRA IS LESS EAST SO NO MENTION IN THE
TAFS...ALTHOUGH CANNOT RULE OUT A STRAY STORM AROUND THE BLUE
RIDGE SO AVIATION INTERESTS FLYING INTO/OUT OF BCB/ROA NEED TO BE
AWARE OF THIS.
THE VFR CONDITIONS WILL TURN TO MVFR OR LOWER AGAIN LATE THIS
EVENING/OVERNIGHT WITH HAZY SKIES BECOMING FOGGY ONCE
AGAIN...ESPECIALLY IN THE MTNS.
THE SATURDAY FORECAST LOOKS TO BE A REPEAT OF TODAY WITH SCT
STORMS IN THE MTNS IN THE AFTN...FOLLOWED BY FOG AGAIN SAT NIGHT
IN THE MTNS AND LYH/DAN POSSIBLY.
THE RIDGE BREAKS DOWN SUNDAY INTO EARLY NEXT WEEK WITH A FRONT
MOVING IN. THIS FRONT SHOULD BRING A BETTER THREAT OF TSRA TO MOST
OF THE CWA MONDAY.
&&
.CLIMATE...
BLUEFIELD TIED THE RECORD HIGH FOR JULY 21 WITH 91 DEGREES...AND
BROKE THEIR WARMEST LOW TEMPERATURE AT 72 DEGREES...WITH THE OLD
RECORD BEING 71 SET LAST YEAR.
RECORD HIGHS FRI/22ND
ROANOKE 103/1952
LYNCHBURG 102/1926
DANVILLE 104/1952
BLACKSBURG 95/1983
BLUEFIELD 87/2008
RECORD WARMEST LOW TEMPERATURES
FRI/22ND
ROANOKE 75/1912
LYNCHBURG 80/1930
DANVILLE 76/1977
BLACKSBURG 70/1983
BLUEFIELD 72/2010
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ019-022>024-
032>035-043>045-058.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR VAZ046-
047-059.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ003>006-019-
020.
WV...NONE.
&&
SYNOPSIS...WP
NEAR TERM...KM/WP
SHORT TERM...DS
LONG TERM...KK
AVIATION...AMS/WP
CLIMATE...Hazardous weather outlook, Jul 22, 4:10 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 410 AM EDT FRI JUL 22 2011 VAZ046-047-059-230815- APPOMATTOX-BUCKINGHAM-CHARLOTTE- 410 AM EDT FRI JUL 22 2011 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES WILL AGAIN APPROACH 110 DEGREES SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ019-022>024-032>035-043>045-058-230815- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ALLEGHANY VA-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-HALIFAX- 410 AM EDT FRI JUL 22 2011 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDICES SHOULD CLIMB TO AROUND 105 SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>018-020-WVZ042>045-230815- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 410 AM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE HEAT INDEX THIS AFTERNOON WILL SOAR INTO THE MID 90S IN THE MOUNTAINS...AS AS HIGH AS 100 TO 104 IN THE VALLEYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE HEAT INDICES WILL AGAIN BE IN THE MID 90S TO 104 DEGRESS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 22, 12:26 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1226 PM EDT FRI JUL 22 2011
VAZ009-010-012-221715-
BLAND VA-SMYTH VA-WYTHE VA-
1226 PM EDT FRI JUL 22 2011
...THUNDERSTORM S WITH HEAVY RAINFALL WILL AFFECT BLAND...SMYTH AND
WYTHE COUNTIES...
AT 1222 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
RURAL RETREAT. THIS STORM IS NEARLY STATIONARY.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR MARION AROUND 1235 PM...MARION AROUND 1240 PM
AND NEBO AROUND 115 PM.
LAT...LON 3700 8152 3701 8150 3701 8147 3699 8148
3701 8144 3703 8145 3707 8132 3679 8123
3674 8147 3699 8159Special weather statement, Jul 22, 1:05 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 105 PM EDT FRI JUL 22 2011 VAZ032-221745- PATRICK VA- 105 PM EDT FRI JUL 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT PATRICK COUNTY... AT 100 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF STUART...MOVING NORTH AT 10 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR BUFFALO RIDGE AROUND 125 PM AND WOOLWINE AROUND 140 PM. LAT...LON 3680 8034 3681 8016 3663 8021 3663 8032
Special weather statement, Jul 22, 1:14 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 114 PM EDT FRI JUL 22 2011 VAZ007-009-010-012-221800- BLAND VA-SMYTH VA-TAZEWELL VA-WYTHE VA- 114 PM EDT FRI JUL 22 2011 ...A STRONG THUNDERSTORM WILL AFFECT BLAND...SMYTH...TAZEWELL AND WYTHE COUNTIES... AT 110 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF CERES...MOVING NORTH AT 10 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR BURKES GARDEN AROUND 130 PM...SUITER AROUND 135 PM...BASTIAN AROUND 145 PM AND HICKSVILLE AROUND 155 PM. LAT...LON 3716 8146 3718 8113 3689 8110 3685 8141
Special weather statement, Jul 22, 1:44 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
144 PM EDT FRI JUL 22 2011
NCZ001-VAZ015-221830-
ASHE NC-GRAYSON VA-
144 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT ASHE AND GRAYSON COUNTIES...
AT 144 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF LANSING...MOVING NORTH AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR GRASSY CREEK AROUND 200 PM...MOUTH OF WILSON
AROUND 210 PM...RUGBY AROUND 220 PM AND VOLNEY AROUND 225 PM.
LAT...LON 3666 8151 3668 8129 3657 8130 3657 8135
3656 8134 3654 8135 3652 8133 3648 8131
3640 8132 3642 8154Special weather statement, Jul 22, 1:55 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
155 PM EDT FRI JUL 22 2011
VAZ007-221830-
TAZEWELL VA-
155 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 152 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF TAZEWELL...MOVING NORTH AT 5 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CLIFFIELD AROUND 210 PM...TAZEWELL AROUND 225
PM AND AMONATE AROUND 230 PM.
LAT...LON 3722 8174 3717 8144 3700 8151 3699 8158
3696 8163 3698 8176Special weather statement, Jul 22, 2:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
211 PM EDT FRI JUL 22 2011
NCZ019-221915-
WILKES NC-
211 PM EDT FRI JUL 22 2011
...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...
AT 209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RONDA...AND
IS NEARLY STATIONARY.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CLINGMAN AROUND 230 PM AND WINDY GAP AROUND
315 PM.
LAT...LON 3610 8098 3620 8111 3631 8094 3623 8087
3620 8087
RCSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:44 PM EDT | Special Weather Statement | RNK | Ashe | 46 min |
| Jul 22, 2:11 PM EDT | Special Weather Statement | RNK | Wilkes | 64 min |
| Jul 22, 2:50 PM EDT | Special Weather Statement | RNK | Ashe | 55 min |
| Jul 22, 3:45 PM EDT | Special Weather Statement | RNK | Ashe | 45 min |
| Jul 22, 3:52 PM EDT | Heat Advisory | RNK | Caswell, Rockingham, Stokes | 28 hr |
| Jul 22, 4:39 PM EDT | Special Weather Statement | RNK | Surry | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.